MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number 60M701102
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
It was reported that the patient has had four episodes of blood backing up into both lumens of their 5f dl bioflo picc with pasv.These episodes occurred not in relation to hydration infusion, but were noted when patient lifted their arms to change clothing.There was no damaged noted to the picc, the needless connector was tight and the patient avoided bottoming out ns flush syringes when flushing the device.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.The patient had declined removal and replacement of the catheter due to poor venous access.The frequency of use was 4 days weekly at the patient's home and in the hospital.The catheter was flushed after use with saline and was being used for iv hydration.It was later reported that on (b)(6) 2023, due to withdrawal occlusion both lumens (cathflo instillation ineffective), the picc was removed and replaced.
 
Additional Manufacturer Narrative
Returned for evaluation was one 5f dl bioflo picc.As received, a flat spot was noted at the 10cm mark.No other visual defects were noted to the returned sample.The valves were visualized under a microscope.The purple/purple valve was normal in appearance.The purple/white valve appear to have the edges of the slit in the disc slightly overlapping.White/purple valve: during initial testing of the valve, the valve did not hold water.This was due to the valve overlapping as noted.The valve was exercised with air to re-seat the valve using a 10 ml syringe and then testing was repeated with the following results: infusion pressure: sample met specification of 30 - 60 cmh2o.Aspiration pressure: sample met specification of 200 - 300 cmh2o.After exercising the valve, the purple/white valve was re-seated and met infusion/aspiration pressure specifications.The purple/purple valve also met infusion/aspiration pressure specifications.The customer's reported complaint description of of blood backing up into lumen was confirmed for the white/purple valve but not confirmed for the purple/purple valve.The root cause for the white/purple was determined to be the intermittent overlapping of the disc slit edges.A definitive root cause for the valve overlapping could not be determined, however, this appears to be an intermittent issue.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu that is supplied in bioflo kits contains the following precaution: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warn ing: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16715867
Report Number1317056-2023-00044
Device Sequence Number15269973
Product Code LJS
UDI-Device IdentifierH96560M7011021
UDI-PublicH96560M7011021
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number60M701102
Device Lot Number5707928
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown